Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Formos Med Assoc. 1997 Feb;96(2):144-6.

Combined use of astemizole and ketoconazole resulting in torsade de pointes.

Author information

  • 1Department of Internal Medicine, National Cheng Kung University Hospital, Tainan, Taiwan ROC.

Abstract

Torsade de pointes is a serious ventricular arrhythmia which is usually associated with a long QT interval. It is important to recognize the possible predisposing factors for the management of this arrhythmia. Prolongation of the QT interval and torsade de pointes has been reported in patients with an overdose of astemizole. We report on a 63-year-old woman presenting with torsade de pointes and a long QT interval caused by the combined use of astemizole (at recommended dosage), and ketoconazole. After discontinuation of these drugs and treatment with a temporary pacemaker, magnesium sulfate and lidocaine, the arrhythmia was no longer observed and she was discharged in good condition with a normal electrocardiogram. This case should alert clinicians to the possibility of torsade de pointes with the combined use of astemizole and ketoconazole.

PMID:
9071844
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk